Summit for the Public Good

Date and Time: 
Saturday, December 9, 2017 -
9:30am to 5:00pm

Join us for our Summit for the Public Good, a gathering led by communities of color, women and unions committed to building long-term power and resistance.

Through a series of meetings and member assemblies across the state, a diverse team of women with nearly 400 years of organizing experience combined developed a shared analysis of the current political climate. Together, we drafted a statewide 10-year agenda that is meant to be both aspirational and concrete, based on commitments to each other on how we need to move differently in this work, and rooted in our values and vision for a just world. Our hope is that having a long-term agenda will strategically increase our power on the ground and proactively set the terms of debate with concrete policy recommendations and corporate campaigns that reflect our struggle to build a movement truly led by working-class communities.

Join us to help develop this vision, ratify the agenda, take collective action and celebrate!

The Member Congress will be held on Saturday, December 9th beginning at 9:30am at the Cathedral Church of St. Paul (138 Tremont Street in Boston)
 
 
REGISTERING YOUR DELEGATION-- Deadline 11/28
Please register your organization by Tuesday, Nov 28th. We'd like you to do this so that we can get an accurate sense of what the needs are of your members who are attending. All you need to do to register is fill out this simple form to let us know more about who is coming from your organization. 
 
TRANSPORTATION
Buses have been reserved from Chelsea, Springfield, and Fall River to bring people to the event. More transportation can be arranged as needed (buses or 15 passenger vans). Please contact me about transportation ASAP, particularly if there is another city that you would like to have a bus from. 
 
LANGUAGE INTERPRETATION
We are making arrangements for simultaneous translation to happen over headsets at the event. So far, we plan to make interpretation available in Spanish, Portuguese, and Cantonese. If there is another language that members from your organization will need, please let us know ASAP! When you fill out the registration form, you will be asked to indicate roughly how many members of your org will want interpretation in which languages (we need to make sure we have enough head sets). 

CHILD CARE

Child care will be available during the portion of the event that happens at the Cathedral Church of St. Paul. During the action and celebration there will not be child care provided, but kids are welcome to participate. When you fill out the registration form, please indicate how many kids are coming with your delegation and what their ages are so that we can be sure to have enough child care providers as well as age appropriate activities for them. 

If you have any questions contact Lidsay McCluskey: lindsay@massclu.org

DRAFT Program—Member Congress (10 Year Agenda)
Saturday, December 9th 9:30am-5:00pm

Goals:

  • For members of participating organizations to feel connected to the 10 Year Agenda (why it’s needed, what has been done to develop it) and feel committed to fighting for the agenda for the long term

  • For members of participating organizations to feel connected to one another

  • To take collective direct action

  • To celebrate our strength and power

Roles:

  • 1-2 MC’s

  • Delegation leaders: Each organization will appoint a delegation leader who will have responsibilities throughout the day of working with members of the organization

  • 1 person to facilitate Ground Rules

  • 5 spokespeople from Regional Gatherings (members, 1 from each gathering)

  • 5 facilitators for Regional breakouts (1 for each Region where we had a gathering)

  • Members nominated by each organization to read a part of the 10 Year Agenda

  • Action leader

Time

How Long

What

How

Who

9:30am

30 min

Arrival & Breakfast

People arrive, sign in, get breakfast

Music is playing, the room is set up so that there is a section for each organization

N/A

10:00am

15 min

Welcome, Overview Day, Why we need a 10 Year Agenda

Rally Style: hit main points about what the right is doing, how we need to grow our power, etc.  reinforce that this has been a women-led process

Visuals: Signs in different languages that reinforce a couple key words, highlighting themes from the agenda

MC

 

10:15am

 

10 min

Role Call

Call and response: MC reads off the name of each organization, the members cheer when name is called

MC, Delegation leaders

10:25am

5 min

Ground Rules

Quick run through of expectations for all participants, ask for an affirmation from the crowd

Need facilitator

10:30am

20min

How we got here

Video that tells the story of the Regional Gatherings, testimony from leader from each of regions

MC introduces video, 1 leader from each Regional Gathering

10:50am

10 min

Synthesis from Regional Gathering

Report out what are the common threads that came out of the gatherings

MC or other spokesperson

11:00am

45 min

Our Agenda

Tell the story of the South African Freedom charter and how this inspired us, present our own agenda (each organization will have seen this already

1 person to present South Africa story (Isabel?), 1 person nominated from each organization to read a plank of the agenda

11:45am

60 min

Regional Breakouts + lunch

There will be a breakout for each region, participants will discuss: 1) What does this look like in your region? 2) What commitment are we making to this agenda?

Lunch will also be served at this time either in the breakout spaces or people get their food on their way to the breakout rooms

1 facilitator for each Region (will need an experienced, strong facilitator who understands and is invested in the agenda—ideally from the Steering Committee)

12:30pm

30 min

"Ratification"

Report back from each region on their commitment, a "ratification" of the agenda (a vocal affirmation that someone reads and everyone repeats), a section on "Next steps" to move the agenda forward
 

Facilitators from each Regional breakout, MC

1:15pm

2 hours

Action!

Fun, festive action on a target or series of targets

Action Leader (Khalida?) and Action Team (volunteer team), delegation leaders

3:30pm

90 min

Celebration

We’ll wrap up the day with a celebration downtown

N/A